# SDR 2016FA0000655

- Difficulty date: December 14, 2016
- Submitted: December 16, 2016
- Operation: General aviation
- Aircraft: N905MM
- Make and model: Waco YMF-F5C
- Aircraft serial: F5C8133
- Aircraft time: 71 hours
- Engine: Jacobp R755A2M
- Engine time: 71 hours
- Propeller: Mtprop
- System (JASC): 6114 · Propeller Hub Section
- Part: Propeller
- Part serial: 13002
- Condition: Burned
- Location: Engine
- Part time: 71 hours
- Stage of operation: DE
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

PILOT REPORTED VIBRATION IN FLIGHT 1800 RPM.  ON LANDING ROLL OUT PILOT SMELLED WOOD SMOKE. VISUAL INSPECTION OF PROPELLER AND HUB FOUND SOOT ESCAPING FROM BEHIND FORWARD CRUSH PLATE AND HUB BOLTS FINGER TIGHT.  REMOVAL OF FRONT CRUSH PLATE FOUND 3 OF 8 BOLTS MISSING BOLT HEADS.  VISUAL INSPECTION OF SEPARATED END OF BOLT SHOWS GRANULAR STRUCTURE CONSISTENT WITH HYDROGEN EMBRITTLEMENT. DAMAGE TO ONE BLADE OF PROP FACE CONSISTENT WITH A METAL OBJECT, LIKE A SEPARATED BOLT HEAD, STRIKING THE PROP.  REMOVAL OF PROPELLER AND HUB SHOWED CHARRING OF THE PROPELLER BETWEEN THE HUB AND CRUSH PLATES.  MT233R1506AJ
